Alert archive / Indiana / Severe Thunderstorm Warnings in 2001

Severe Thunderstorm Warning 2, NWS Northern Indiana

April 6, 2001Allen County, Indiana

NWS Northern Indiana issued this severe thunderstorm warning at Apr 6, 2001, 1:42 AM EST for Allen County, Indiana. It was in force for 38 min. 2 reports came from inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.

The facts

Issued
Apr 6, 2001, 1:42 AM EST (06:42 UTC)
Expired
Apr 6, 2001, 2:20 AM EST
In force
38 min
Issued by
NWS Northern Indiana
Area
Whole counties; the outline is the Mesonet’s reconstruction

County Allen County, IN

The radar

The Northern Indiana radar (KIWX), 62 km from the middle of the area, began a volume at 06:43 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 6, 2:00 AM ESTThunderstorm WindFt Wayne, INWarehouse at 4413 Dalman Rd had garage door and north wall blown out.
Apr 6, 2:05 AM ESTThunderstorm WindHessan Castle, INFence destoryed. Post driven through a bedroom window. Gutter blown off a house.

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 00:00Z, 6.7 hours before the alert went out and 209 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 00:00Z on 2001-04-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 00:00Z on 2001-04-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 81 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2 J/kg
Mixed-layer CIN
-143 J/kg
Mixed-layer LCL
1210 m above ground
0-6 km bulk shear
24 kt
0-1 km storm-relative helicity
81 m²/s²
0-3 km storm-relative helicity
168 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KIWX 060642
SVRFWA
INC003-060715-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTHERN INDIANA
142 AM EST FRI APR 6 2001

THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN ALLEN COUNTY IN INDIANA

* UNTIL 220 AM EST

* AT 142 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM 7 MILES SOUTHWEST OF FORT WAYNE...MOVING EAST
  AT 45 MPH.

* SOME LOCATIONS IN THE PATH OF THIS SEVERE THUNDERSTORM ARE...
  NEW HAVEN
  MONROEVILLE

SEEK SHELTER INSIDE A STURDY BUILDING AWAY FROM WINDOWS. SEVERE
STORMS CAN PRODUCE DAMAGING WINDS AND DESTRUCTIVE HAIL.

REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE IN NORTHERN INDIANA.

LAT...LON 4109 8528 4094 8534 4093 8481 4110 8480

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Northern Indiana wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 5, 9:45 PM EST, 3 hours 57 minutes earlier.

Area forecast discussion, Apr 5, 9:45 PM EST, 3 hours 57 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTHERN INDIANA
945 PM EST THU APR 5 2001

TSRA CONTINUING OVER NERN IL AND NWRN IND ATTM.  WARM FRONT EXTENDS
FROM NRN MO THRU CNTRL IL TO SRN IND.  DP/S OF 60 F ARE ALONG AND TO
S OF FRONT.  LLVL JET OF 30-40 KT OVER IL AND IND SHUD BRING MOIST
UNSTABLE AIR INTO FA BY 09Z.  SOME ISOLATED SVR TSTMS POSSIBLE
OVERNIGHT BUT EXPECT MAINLY HVY RAIN.  ZNS LOOK ON TRACK WITH LOWS IN
LWR TO MID 50S.

.IWX...NONE.

OHARA

In the hours before

Local storm report, Apr 5, 11:28 PM EST, 2 hours 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1128 PM EST THU APR 05 2001

TIME(EST)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION..|..

1110 AM    NORTH JUDSON              IN   .5 INCH HAIL
04/05/01   STARKE                         REPORTED BY HAM RADIO
                                          OPERATOR.

The office that day

Everything else NWS Northern Indiana issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 5, 11:48 PM ESTSevere Thunderstorm WarningIWXMarshall62 min

Nearby

Severe Thunderstorm Warnings in Indiana, 2001Every severe thunderstorm warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.